Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Using sysron N, noticed small bald patch on head. Reason?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5625 Questions
am using sysron N ., suddenly i noticed a small bald patch on right side of my head. can u tell
what is the reason
Posted Sat, 12 Oct 2013 in General Health
Answered by Dr. Aarti Abraham 2 hours later
Brief Answer:

Detailed Answer:
Thanks for writing in.
Sysron N is not responsible for hair loss.
I have gone through the list of medications mentioned by you.
Thyronorm and Istamet ( metformin ) both have side effects of slight hair loss.
However, amongst the medications mentioned, Starpress ( metoprolol ) is the one most strongly associated with severe hair loss ( alopecia ).
There are numerous evidences in scientific literature regarding the role of Metoprolol in causing hair loss.
I think that is the main reason for the kind of hair loss that is visible in the picture.
Also, hypothyroidism itself predisposes to hair loss, so that could be an added factor.
As long as your TSH levels, blood pressure and blood sugars are controlled, you should talk to your physician about changing or substituting Metoprolol ( alternative for Starpress XL ).
If the alopecia is as severe as the kind you are experiencing, it mandates change of drug.
Hope this answer helped you.
Please feel free to ask any further follow up questions.
All the best.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor